Duke Mathematical Journal

Spherical functions on affine Lie groups

Pavel I. Etingof, Igor B. Frenkel, and Alexander A. Kirillov , Jr.

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 80, Number 1 (1995), 59-90.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 22E65: Infinite-dimensional Lie groups and their Lie algebras: general properties [See also 17B65, 58B25, 58H05]
Secondary: 33C80: Connections with groups and algebras, and related topics


Etingof, Pavel I.; Frenkel, Igor B.; Kirillov , Jr., Alexander A. Spherical functions on affine Lie groups. Duke Math. J. 80 (1995), no. 1, 59--90. doi:10.1215/S0012-7094-95-08003-X. http://projecteuclid.org/euclid.dmj/1077245854.

Export citation


  • [Be] D. Bernard, On the Wess-Zumino-Witten models on the torus, Nuclear Phys. B 303 (1988), no. 1, 77–93.
  • [BS] I. N. Bernstein and O. W. Schwartzman, Chevalley's theorem for complex crystallographic Coxeter groups, Functional Anal. Appl. 12 (1980), 308–310.
  • [C] F. Calogero, Solution of the one-dimensional $N$-body problems with quadratic and/or inversely quadratic pair potentials, J. Mathematical Phys. 12 (1971), 419–436.
  • [CP] V. Chari and A. Pressley, New unitary representations of loop groups, Math. Ann. 275 (1986), no. 1, 87–104.
  • [EF] P. I. Etingof and I. B. Frenkel, Central extensions of current groups in two dimensions, Comm. Math. Phys. 165 (1994), no. 3, 429–444.
  • [EK1] P. I. Etingof and A. A. Kirillov, Jr., Representations of affine Lie algebras, parabolic differential equations, and Lamé functions, Duke Math. J. 74 (1994), no. 3, 585–614.
  • [EK2] P. I. Etingof and A. A. Kirillov, Jr., A unified representation-theoretic approach to special functions, Functional Anal. Appl. 28 (1994), 73–76.
  • [EK3] P. I. Etingof and A. A. Kirillov, Jr., On the affine analogue of Jack and Macdonald polynomials, Duke Math. J. 78 (1995), no. 2, 229–256.
  • [EK4] P. I. Etingof and A. A. Kirillov, Jr., Macdonald's polynomials and representations of quantum groups, Math. Res. Lett. 1 (1994), no. 3, 279–296.
  • [ES] P. Etingof and K. Styrkas, Algebraic integrability of Schrödinger operators and representations of Lie algebras, to appear in Compositio Math.
  • [FG] F. Falceto and K. Gawedzki, Chern-Simons states at genus one, Comm. Math. Phys. 159 (1994), no. 3, 549–579.
  • [FF] B. L. Feigin and E. V. Frenkel, Affine Kac-Moody algebras at the critical level and Gelfand-Dikii algebras, Internat. J. Modern Phys. A 7 (1992), 197–215, Suppl 1 A.
  • [FR] I. B. Frenkel and N. Yu. Reshetikhin, Quantum affine algebras and holonomic difference equations, Comm. Math. Phys. 146 (1992), no. 1, 1–60.
  • [FZ] I. B. Frenkel and Y. Zhu, Vertex operator algebras associated to representations of affine and Virasoro algebras, Duke Math. J. 66 (1992), no. 1, 123–168.
  • [G] H. Garland, The arithmetic theory of loop algebras, J. Algebra 53 (1978), no. 2, 480–551.
  • [GN1] A. Gorsky and N. Nekrasov, Relativistic Calogero-Moser Model as gauged “Wess-Zumino-Witten” theory, preprint, 1994.
  • [GN2] A. Gorsky and N. Nekrasov, Elliptic Calogero-Moser system from two-dimensional current algebra, preprint, 1994.
  • [GW1] R. Goodman and N. R. Wallach, Structure and unitary cocycle representations of loop groups and the group of diffeomorphisms of the circle, J. Reine Angew. Math. 347 (1984), 69–133.
  • [GW2] R. Goodman and N. R. Wallach, Higher-order Sugawara operators for affine Lie algebras, Trans. Amer. Math. Soc. 315 (1989), no. 1, 1–55.
  • [H] T. Hayashi, Sugawara operators and Kac-Kazhdan conjecture, Invent. Math. 94 (1988), no. 1, 13–52.
  • [HC] Harish-Chandra, Collected Papers, Springer, New York, 1984.
  • [Hec] G. J. Heckman, Root systems and hypergeometric functions. II, Compositio Math. 64 (1987), no. 3, 353–373.
  • [HO] G. J. Heckman and E. M. Opdam, Root systems and hypergeometric functions. I, Compositio Math. 64 (1987), no. 3, 329–352.
  • [He] S. Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, 1978.
  • [K1] V. G. Kac, Infinite-dimensional Lie algebras, Cambridge University Press, Cambridge, 1990.
  • [K2] V. G. Kac, Laplace operators of infinite-dimensional Lie algebras and theta functions, Proc. Nat. Acad. Sci. U.S.A. 81 (1984), no. 2, Phys. Sci., 645–647.
  • [KKS] D. Kazhdan, B. Kostant, and S. Sternberg, Hamiltonian group actions and dynamical systems of Calogero type, Comm. Pure Appl. Math. 31 (1978), no. 4, 481–507.
  • [Lo] E. Looijenga, Root systems and elliptic curves, Invent. Math. 38 (1976/77), no. 1, 17–32.
  • [M] I. G. Macdonald, A new class of symmetric functions, Publ. Inst. Rech. Math. Av. 49 (1988), 131–171.
  • [Ma] F. G. Malikov, Special vectors in Verma modules over affine Lie algebras, Functional Anal. Appl. 23 (1989), 66–67.
  • [MS] G. Moore and N. Seiberg, Classical and quantum conformal field theory, Comm. Math. Phys. 123 (1989), no. 2, 177–254.
  • [N] M. Noumi, Macdonald's symmetric polynomials as zonal spherical functions on some quantum homogeneous spaces, preprint, Dept. of Math. Sciences, Univ. of Tokyo, Japan, Oct., to appear in Adv. Math., 1993.
  • [NS] M. S. Narasimhan and C. S. Seshadri, Stable and unitary vector bundles on a compact Riemann surface, Ann. of Math. (2) 82 (1965), 540–567.
  • [OP] M. A. Olshanetsky and A. M. Perelomov, Quantum integrable systems related to Lie algebras, Phys. Rep. 94 (1983), no. 6, 313–404.
  • [O1] E. M. Opdam, Root systems and hypergeometric functions. III, Compositio Math. 67 (1988), no. 1, 21–49.
  • [O2] E. M. Opdam, Root systems and hypergeometric functions. IV, Compositio Math. 67 (1988), no. 2, 191–209.
  • [PS] A. Pressley and G. Segal, Loop groups, Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 1986.
  • [R] A. Ramanathan, Stable principal bundles on a compact Riemann surface, Math. Ann. 213 (1975), 129–152.
  • [Se] G. Segal, Conformal field theory, Swansea, 1988, proceedings of the international conference on mathematical physics.
  • [S] B. Sutherland, Exact results for a quantum many-body problem in one dimension, Phys. Rev. A 5 (1972), 1372–1376.
  • [TK] A. Tsuchiya and Y. Kanie, Vertex operators in conformal field theory on $\bf P\sp 1$ and monodromy representations of braid group, Conformal field theory and solvable lattice models (Kyoto, 1986), Adv. Stud. Pure Math., vol. 16, Academic Press, Boston, MA, 1988, pp. 297–372.
  • [W] G. Warner, Harmonic Analysis On Semi-simple Lie Groups, Springer-Verlag, Berlin, 1972.
  • [WW] E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1996.